MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 10 MM, 0°

OLYMPUS WINTER & IBE GMBH TELESCOPE "IR", 10 MM, 0°
Model Number WAIR100A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was evaluated by olympus.The evaluation found that the allegation was confirmed due to improper care and handling of the scope during the table break.Additional issues were identified during the device evaluation: dents on the outer tube, distal fiber breakage, a sunk optical system, and debris found in the optical system.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
The customer reported to olympus that during reprocessing, the telescope had excessive damage and dents in the shaft.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, the root cause could not be determined.It is likely the reported event occurred due to the use of excessive force from improper handling.Olympus will continue to monitor field performance for this device.

Brand Name
TELESCOPE "IR", 10 MM, 0°
Common Device Name
TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hanseatic 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16390958
Report Number9610773-2023-00524
Device Sequence Number5086912
Product Code GCJ
UDI-Device Identifier04042761083621
UDI-Public04042761083621
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K200542
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWAIR100A
Device Catalogue NumberWAIR100A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2023
Supplement Date Received by Manufacturer05/09/2023
Initial Report FDA Received Date02/16/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown